Discussions that mention potassium

High & Low Blood Pressure board


Thanks, Demer for the reminder about wt. loss & decreased b/p.

Are you on a beta blocker? Every time I try to increase the intensity of my exercise, I get extreme fatigue. I'm on an alpha/beta blocker called Labetalol.

Since I'm on a diuretic, I have to be & sure to get enough potassium. My current servings seem to keep my potassium levels at the desired point.

I hope to uncover some correlation between my food intake & my b/p.

I agree that one's food plan needs to become second nature & a part of a active lifestyle. I call mine a Life Long Healthy Diet with tasty food. Nothing is forbidden in limited amounts. Since I too have a lot of weight to lose, I don't want to feel deprived which would drive me to eat too much. Glad you could join us. Fam
[QUOTE=famnd;3482284]Thanks, Demer for the reminder about wt. loss & decreased b/p.

Are you on a beta blocker? Every time I try to increase the intensity of my exercise, I get extreme fatigue. I'm on an alpha/beta blocker called Labetalol.

Since I'm on a diuretic, I have to be & sure to get enough potassium. My current servings seem to keep my potassium levels at the desired point.

I hope to uncover some correlation between my food intake & my b/p.

I agree that one's food plan needs to become second nature & a part of a active lifestyle. I call mine a Life Long Healthy Diet with tasty food. Nothing is forbidden in limited amounts. Since I too have a lot of weight to lose, I don't want to feel deprived which would drive me to eat too much. Glad you could join us. Fam

My current prescription is for 5mg of CCB, 20MG ACE. I'm running out my supply of Lotrel 5/40 and will switch in a week or so.

I've heard of the fatigue issues on your beta blocker and am not sure what can be done to counter that effect - I imagine it's quite discouraging. Restricted caloric intake and even a moderate amount of exercise will reduce your weight which in turn should reduce the amount of med you require.

Each of us who have been overweight hardly need reminding that weight loss is good but perhaps it bears repeating just how much you will benefit from it!

I hear conflicting stories as to whether people must remain on BP meds for life but one of my goals is to get my physical parameters to the point where they can't be blamed.

Best wishes as you go forward and find your shadow shrinking!
Hi, :)

[QUOTE]Are you on a beta blocker? Every time I try to increase the intensity of my exercise, I get extreme fatigue. I'm on an alpha/beta blocker called Labetalol.

They say that people on beta blockers have to set different goals since our exercise capacity is reduced (makes sense to me). So you would not want to be doing anything too strenuous or get involved in an activity you are not used to. Don't try to prove anything to yourself. I have found (to my greatest surprise and shock) that I still get short of breath when walking. I could barely keep up with my girlfriend. I tried not to show it and was hoping she wouldn't notice. She did and slowed down tactfully without commenting. My point is - we are trying and do what we can. Getting some exercise is the main thing. :)

I am glad your potassium levels are fine. I think mine are, too. I am not getting any muscle cramps anymore.

[QUOTE]I agree that one's food plan needs to become second nature & a part of a active lifestyle. I call mine a Life Long Healthy Diet with tasty food. Nothing is forbidden in limited amounts

I agree with this 100% - that is also my way of thinking. Even when wanting a treat, we opt for lower calorie and healthier "junk food". I know how hard it is to lose weight, especially now on hypertensive medication. I don't deprive myself but don't overdo it either. I do eat ice cream occassionally - a tablespoon at a time. It goes a long way partially melted over a bowl of strawberries. Unfortunately, any calories saved by limiting sugars and fats are taken in with all the fresh bread I eat. If there's any chance of me losing weight, it will have to be through an increased activity and calorie output. I have always found it easy to lose weight in the spring and summer. I wonder what this year will be like.

Good luck to everyone who is making an effort to lose weight through any means possible. Weight loss is practically guaranteed to improve the overall health and lower the blood pressure. :cool:

flowergirl
[QUOTE=famnd;3497051]... Winter energizes me even when we were in Fargo.

This, famnd, I do not understand...I am not capable of understanding your experience...but I'm glad that you feel energized!

[QUOTE]I'm sorry I completely forgot about the C-Pap, of course that is a big factor in your B/P reduction.

Yes, I think it is...but it's not only cpap which (theoretically) increases the amount of nitric oxide...I think it's also about getting more sleep...the more I read, the more connections I see.

Just came a across, for the first time, adverse reaction info that says in rare cases hydrochlorothiazide can cause hypermotility, which is what I suspect I experienced while on hctz. I have to think that in addition to depleting the very nutrients that regulate bp (calcium, magnesium, and potassium), the hct kept me from getting much needed sleep....and that is what actually caused my bp to continue to go up on bp meds...based on my readings now, weight had nothing to do with it...

I actually got out and walked the pup, yesterday! I can't say I enjoyed doing so but I did it. When the weather gets warmer, and the flowers start to pop up, it may get more enjoyable. Once summer is here, I get lots of exercise doing my lawns and gardens, but this is a hard time of year...just ice, water, and mud.

[QUOTE]... I'll look up the actual study when I run across that article again in my pile of papers here. Fam

Yes, I'd be interested in knowing more about the study. Thanks for bringing it to my attention.

Bethsheba